Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 53, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Oct 21, 2010, 2:53 AM EDT for Lake County, Florida. It took effect at Oct 21, 2010, 1:00 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2010, 2:53 AM EDT (06:53 UTC)
- In effect from
- Oct 21, 2010, 1:00 PM EDT
- Expired
- Oct 21, 2010, 3:23 PM EDT
- In force
- 2 hr
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 6.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
595 WWUS82 KMLB 210653 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 253 AM EDT THU OCT 21 2010 FLZ044-144-212300- /O.NEW.KMLB.FW.W.0053.101021T1700Z-101021T2300Z/ NORTHERN LAKE-SOUTHERN LAKE- 253 AM EDT THU OCT 21 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. DRIER AIRMASS WILL BUILD SOUTH INTO THE AREA TODAY. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 5 HOURS OVER LAKE COUNTY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ WEITLICH
2 follow-up statements
480 WWUS82 KMLB 211823 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 223 PM EDT THU OCT 21 2010 FLZ044-144-221200- /O.NEW.KMLB.FW.A.0045.101022T1700Z-101022T2300Z/ /O.CON.KMLB.FW.W.0053.000000T0000Z-101021T2300Z/ NORTHERN LAKE-SOUTHERN LAKE- 223 PM EDT THU OCT 21 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. DRY AIR WILL CONTINUE TO BUILD SOUTHWARD INTO THE INTERIOR COUNTIES OF EAST CENTRAL FLORIDA THROUGH FRIDAY. SEVERAL HOURS OF RELATIVE HUMIDITY VALUES NEAR OR BELOW 35 PERCENT ARE POSSIBLE DURING FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$ FLZ041-045-046-053-221200- /O.NEW.KMLB.FW.A.0045.101022T1700Z-101022T2300Z/ INLAND VOLUSIA-ORANGE-SEMINOLE-OSCEOLA- 223 PM EDT THU OCT 21 2010 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. DRY AIR BUILD SOUTHWARD INTO THE INTERIOR COUNTIES OF EAST CENTRAL FLORIDA THROUGH FRIDAY. SEVERAL HOURS OF RELATIVE HUMIDITY VALUES NEAR OR BELOW 35 PERCENT ARE POSSIBLE DURING FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$ CRISTALDI
917 WWUS82 KMLB 211923 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 323 PM EDT THU OCT 21 2010 FLZ044-144-221200- /O.CAN.KMLB.FW.W.0053.000000T0000Z-101021T2300Z/ /O.CON.KMLB.FW.A.0045.101022T1700Z-101022T2300Z/ NORTHERN LAKE-SOUTHERN LAKE- 323 PM EDT THU OCT 21 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... ...RED FLAG WARNING FOR THIS AFTERNOON IS CANCELLED... RELATIVE HUMIDITY VALUES HAVE STAYED ABOVE 35 PERCENT THROUGH MID AFTERNOON OVER LAKE COUNTY...THEREFORE CRITICAL DURATIONS OF LOW VALUES WILL NOT OCCUR THIS AFTERNOON. DRY AIR WILL REMAIN OVER THE INTERIOR COUNTIES OF EAST CENTRAL FLORIDA THROUGH FRIDAY...AND SEVERAL HOURS OF RELATIVE HUMIDITY VALUES NEAR OR BELOW 35 PERCENT ARE STILL POSSIBLE DURING FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$ FLZ041-045-046-053-221200- /O.CON.KMLB.FW.A.0045.101022T1700Z-101022T2300Z/ INLAND VOLUSIA-ORANGE-SEMINOLE-OSCEOLA- 323 PM EDT THU OCT 21 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... DRY AIR WILL SPREAD SOUTHWARD OVER THE INTERIOR COUNTIES OF EAST CENTRAL FLORIDA THROUGH FRIDAY. SEVERAL HOURS OF RELATIVE HUMIDITY VALUES NEAR OR BELOW 35 PERCENT ARE POSSIBLE FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$ CRISTALDI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Oct 20, 8:23 PM EDT, 6 hours 30 minutes earlier.
Area forecast discussion, Oct 20, 8:23 PM EDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 823 PM EDT WED OCT 20 2010 .DISCUSSION... CURRENT...POCKETS OF LIGHT RAIN FROM DEPARTING MID DECK CLOUDS OVER INDIAN RIVER...OKEECHOBEE...SAINT LUCIE AND MARTIN COUNTIES WILL END THE NEXT COUPLE OF HOURS AS THE CLOUDS MOVE OFF INTO THE ATLANTIC. RUC 500MB SHORT TERM PROG DEPICTING TROUGH AXIS OVER THE EASTERN GULF SHOULD CLEAR THE PENINSULA OVERNIGHT WHILE AT THE SURFACE... MSAS AND RUC SURFACE ANALYZES SHOWING HIGH PRESSURE OVER THE EASTERN GULF BUILDING ACROSS CENTRAL AND SOUTH FLORIDA. MODEL AND GRID WINDS LOOK HIGH BASED ON THE THE IDEA THAT THE RIDGE AXIS OVER THE SOUTHERN HALF OF THE STATE SHOULD PRODUCE LIGHT WEST TO NORTHWEST WINDS THE FIRST PART OF THE NIGHT THEN THE WINDS SHOULD GO LIGHT AND VARIABLE/CALM AS CLEAR SKIES WILL ALLOW FOR THE LOWEST LAYERS TO DECOUPLE AFTER MIDNIGHT. ANY ADJUSTMENTS TO THE CURRENT FORECAST WOULD BE TO DROP WINDS TO LIGHT/VARIABLE OR CALM OVER THE INTERIOR. && .AVIATION...SPOTS OF LIGHT RAIN FROM THE MID CLOUD DECK THROUGH MIDNIGHT THEN SKIES CLEARING THE REST OF THE NIGHT. VFR AFTER 06Z. && .MARINE...BUOYS RECORDING 1 TO 2 FOOT SEAS OUT TO BUOY 009 AND 2 TO 3 FOOTS SEAS OUT TO BUOY 010. THE NOAA BUOYS WERE RECORDING SOUTHEAST TO SOUTH WINDS 5 KNOTS OR LESS. WINDS WILL SHIFT TO THE WEST AND NORTHWEST AND REMAIN LIGHT AS SURFACE RIDGE BUILDS ACROSS THE SOUTHERN THIRD OF THE STATE. && .FIRE WEATHER...AFTER LIGHT RAIN SHOWERS CLEAR THE SOUTHERN THIRD OF THE PENINSULA RAIN CHANCES ARE FORECAST TO BE LESS THAN 15 PERCENT THROUGH SUNDAY. AFTERNOON FIRE WEATHER DISCUSSION...MARGINALLY LOW MIN RH VALUES AROUND 35% WILL BE POSSIBLE NEAR/WEST OF THE I-4 CORRIDOR THU-FRI AFTNS. DURATIONS CONTINUE TO APPEAR TOO SHORT TO WARRANT WATCHES ATTM...BUT WILL CONTINUE TO MONITOR MODEL TRENDS IN THE LOW LVL RH FIELDS OVER THE INTR. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && WIMMER
Hazardous weather outlook, Oct 20, 10:10 AM EDT, 16 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1010 AM EDT WED OCT 20 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-202000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1010 AM EDT WED OCT 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WEITLICH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 2:23 PM EDT | Fire Weather Watch | MLB | Lake, Orange, Osceola, Seminole, Volusia | 13 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.